Clin Psychopharmacol Neurosci.  2017 May;15(2):190-193. 10.9758/cpn.2017.15.2.190.

Low-dose Clozapine-induced Seizure: A Case Report

Affiliations
  • 1Aircrew's Health Research and Training Center, EskiÅŸehir, Turkey.
  • 2Department of Psychiatry, Iskenderun Military Hospital, Hatay, Turkey. sakarsu82@gmail.com
  • 3Department of Psychiatry, Beytepe Military Hospital, Ankara, Turkey.
  • 4Department of Psychiatry, Gülhane Military Medical Faculty, Ankara, Turkey.

Abstract

Seizures are believed to be a dose-dependent side effect of clozapine. In this case report, we describe a patient who had tonic-clonic seizures after using a low dose clozapine who did not have any seizure risk. The 29-year-old male patient had been followed-up with a diagnosis of schizophrenia for about 5 years. When using clozapine 200 mg/day he had a tonic-clonic seizure with bilateral diffuse epileptic activity in electroencephalography (EEG). In the literature, there are a few case reports about low-dose clozapine-induced seizure. Seizures were observed in our case with a low dose of clozapine (200 mg/day) making this case remarkable. EEG monitoring at regular intervals and examination of plasma levels of clozapine could be useful in preventing the development of seizures.

Keyword

Clozapine; Adverse effects; Seizures; Safety
Full Text Links
  • CPN
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr